Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 243, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 12, 2000, 10:50 PM CDT for Bossier Parish, Louisiana. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 10:50 PM CDT (03:50 UTC)
- Expired
- May 12, 2000, 11:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bossier Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 10:58 PM CDT | Thunderstorm Wind 55 E | Benton, LA | A roof was partially torn off an apartment complex by high thunderstorm winds. |
| May 12, 11:25 PM CDT | Thunderstorm Wind 52 E | Sligo, LA | Several trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3398 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
598 WUUS54 KSHV 130351 SVRSHV LAC015-130445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1050 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN LOUISIANA * UNTIL 1130 PM CDT * AT 1044 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF PLAIN DEALING...OR ABOUT 12 MILES SOUTH OF VIVIAN...MOVING EAST AT 30 TO 35 MPH. THIS THUNDERSTORM HAS BLOWN DOWN TREES IN OIL CITY IN CADDO PARISH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN LOUISIANA UNTIL 1145 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:40 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 12, 9:40 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 940 PM CDT FRI MAY 12 2000 TORNADO WATCH IN EFFECT FOR NORTHEAST TEXAS THROUGH 10 PM CDT AND SEVERE THUNDERSTORM WATCH FOR SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS UNTIL 10 PM CDT. NEW SEVERE THUNDERSTORM WATCH COVERS NORTHWEST LOUISIANA AND SOUTHERN ARKANSAS AND EAST TEXAS. COLD FRONT AT 900 PM EXTENDS FROM NEAR FORT SMITH TO NEAR PARIS TO NEAR DALLAS TEXAS. TONIGHTS SOUNDING INDICATE LIS NEAR -10...A CAPE OF 4500 J/KG AND PRECIPITABLE WATER TO 1.76 INCHES. WET BULB ZERO HEIGHT IS OVER 12KT. STEEP LAPSE RATES AND MARGINAL DEEP LAYER SHEAR WILL KEEP LARGE HAIL AND DAMAGING WINDS A POSSIBILITY THROUGH THE NEXT SEVERAL HOURS. COLD FRONT THROUGH MOST OF FORECAST AREA BY MORNING. WILL UPDATE ZONES AT ABOUT 10 PM CDT TO TAKE OUT WATCHES IN NORTHWEST SECTIONS. WILL PUT NEW WATCH IN EAST TEXAS...NORTHWEST LOUISIANA AND SOUTH ARKANSAS AREAS. 09 .SHV...NONE.
In the hours before
Local storm report, May 12, 8:26 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0805 PM DE KALB TX WIND DAMAGE
05/12/00 BOWIE TREES DOWN ACROSS FM 2735
FROM LAW ENFORCEMENT
0747 PM MOUNT PLEASANT TX 1 INCH HAIL
05/12/00 TITUS FROM STORM SPOTTER
NNNNLocal storm report, May 12, 10:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0852 PM 10 NW TYLER TX .75 INCH HAIL
05/12/00 SMITH DIME SIZED HAIL IN JAMESTOWN
REPORT FROM STORM SPOTTER
0857 PM 6 S NASHVILLE AR 60 MPH TSTM GUST
05/12/00 HOWARD REPORT FROM STORM SPOTTER
0920 PM HOPE AR WIND DAMAGE
05/12/00 HEMPSTEAD TREES DOWN IN HOPE
REPORT FROM LAW ENFORCEMENT
0928 PM 5 SE CANFIELD AR .75 INCH HAIL
05/12/00 LAFAYETTE DIME SIZED HAIL AT LAKE ERLINE
REPORT FROM LAW ENFORCEMENT
0936 PM STAMPS AR 1 INCH HAIL
05/12/00 LAFAYETTE REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 43 min |
| May 12, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 55 min |
| May 12, 11:13 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 47 min |
| May 13, 12:15 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| May 13, 12:40 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 50 min |
| May 13, 12:53 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.